Florida, 2008

Tropical Storm and High Surf in Florida, August 19 to 22, 2008

August 19 to 22, 2008 · NWS MLB · 9 events in 8 counties and zones

On the morning of August 19th, Tropical Storm Fay came onshore in southwest Florida, moving north-northeast toward Lake Okeechobee. Fay remained well formed and actually intensified over land, exhibiting a classical tropical cyclone eye as it reached peak intensity over the western shore of Lake Okeechobee.

Where it happened

Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
2
Injuries
0
Property damage
$275,000
Crop damage
$305,000
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MLB wrote it up.

On the morning of August 19th, Tropical Storm Fay came onshore in southwest Florida, moving north-northeast toward Lake Okeechobee. Fay remained well formed and actually intensified over land, exhibiting a classical tropical cyclone eye as it reached peak intensity over the western shore of Lake Okeechobee. Wind gusts of 58 mph were reported in the town of Okeechobee. By the early morning of August 20th, Tropical Storm Fay had moved to southern Brevard County, producing widespread wind gusts over 50 mph. Patrick AFB reported a gust to 62 mph. Fay produced torrential rain along the Space and Treasure coasts on the 20th as the circulation center moved up the Brevard County coast and into the near shore Atlantic waters near Edgewater. Rainfall amounts on the 20th were near 8 to 9 inches in Martin, Saint Lucie and Indian River counties and from 5 to 16 inches in Brevard County. On August 21st Fay drifted onshore in northern Volusia County and produced an additional 6 to 13 inches of rain in Brevard County and about 5 inches of rain in southern Volusia County. Orlando Executive Airport had a wind gust to 56 mph and Sanford reported a gust to 53 mph. A 35 year old woman drowned in the rough surf while swimming at Daytona Beach. On August 22nd, as Tropical Storm Fay moved across the Florida peninsula north of Ocala, an additional 7 to 10 inches of rain fell over Volusia County. In Indian River County a 43 year old male motorist died after hydroplaning on a high water road and crashing his vehicle.

In Okeechobee County, about 70 homes were damaged by flood waters from heavy rain. A few homes received minor wind damage and 4300 homes were without power. Property damage was near $100 thousand. Wind gusts of 58 mph were reported in the town of Okeechobee.

In Brevard County, the heaviest rain from Tropical Storm Fay fell, with widespread reports of 20 plus inches and a maximum of 27.65 inches in Melbourne. The rain flooded or damaged over 1,600 homes and businesses, producing a loss of near $60 million. An additional $10 million in damage to public infrastructure was reported. Three days of rough surf produced moderate beach erosion. An EF1 tornado tore through a large manufactured home community in Barefoot Bay.

In Volusia County, Tropical Storm Fay produced widespread rainfall amounts of 10 inches with isolated reports of 20 inches. Over 200 homes were damaged by flood waters. Frequent wind gusts over 45 mph produced minor wind damage and power loss to 16,000 homes. Rough surf produced significant beach erosion at New Smyrna Beach where 50 feet of new sand was washed away. Estimated wind gusts were near 45 mph along the southeast coast.

In Seminole County, as much as 15 inches of rain fell, with widespread coverage of 10 inches. About 500 homes were damaged by local rainfall flooding. Damage amounts were near $15 million. Wind gusts to 47 mph produced minor wind damage and power loss to 4,000 homes. | |In St. Lucie County, rainfall amounts of 10 to 15 inches fell over most of the coastal region, flooding over 900 homes. Damage estimates were over $70 million. Wind gusts estimates were near 50 mph. A short lived EF0 tornado slightly damaged a building near Ft. Pierce.

In Orange County, heavy rain of 10 to 13 inches fell, flooding only 5 homes. Wind gusts to 56 mph produced only minor wind damage. Total damage estimates were near $100 thousand.

In Martin County, rainfall amounts of 10 to 15 inches fell over most of the coastal region, flooding over 55 homes. Damage estimates were over $70 million. Wind gusts in the western part of the county near Lake Okeechobee were estimated to be near 50 mph. A short-lived EF0 tornado overturned a panel truck in Stuart. | |In Lake County, rainfall ranged from about 15 inches in Eustis to only 4 inches in the southwest part of the county. Only minor urban flooding was reported with the heavy rain.| |In Indian River County, rainfall amounts of 15 to 22 inches fell over most of the coastal sections of the county. No flood damage was reported. Wind gust in the western part of the county near Lake Okeechobee were estimated to be near 50 mph.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before the first event at Aug 19, 4:00 AM EST, 6 hours earlier.

Area forecast discussion, Aug 19, 4:00 AM EST, 6 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
500 AM EDT TUE AUG 19 2008

...RAINBAND TORNADO RISK ACROSS EC FL TODAY...
...TROPICAL STORM WIND WARNING IN EFFECT FOR ALL OF ECFL...
...FLOOD WATCH FOR ALL OF EAST CENTRAL FLORIDA...

.DISCUSSION...

CURRENT...AREA WEATHER RADARS SHOWING TROPICAL STORM FAYS RAINBANDS
MOVING ACROSS SOUTH FLORIDA AND WORKING THEIR WAY UP THE PENINSULA.
WEATHER RADAR WATCH MONITORING THESE RAINBANDS/SQUALLS FOR ROTATION
AND TORNADOES.

AS FAY MOVES NORTH TODAY AND TONIGHT...RAINBANDS WILL CONTINUE TO
ROTATE THROUGH THE CWA PRODUCING HEAVY RAIN...WIND GUSTS TO GALE
FORCE AND POTENTIAL FOR BRIEF TORNADOES. GREATEST THREAT FOR
TORNADOES WILL GRADUALLY SHIFT NORTH AND EAST AS FAY TRACKS INLAND
TODAY.

CURRENT TORNADO WATCH FOR SOUTHERN SECTIONS OF EC FL EXPECTED TO BE
EXPANDED NORTHWARD BEFORE EXPIRATION TIME OF 12Z.

WED-FRI...LATEST NHC TRACK OF FAY WILL HAVE THE CENTER OF THE SYSTEM
APPROACHING FL EAST COAST BY AROUND DAYBREAK WED MORN THEN DRIFTS IT
OVER ATLANTIC BEFORE MOVING ONSHORE AGAIN IN N FL THURS. STILL A LOT
OF UNCERTAINTY AS TO EXACT TIME/LOCATION WHERE SYSTEM WILL EMERGE
OFFSHORE THE EAST COAST AND THEN MOVE BACK ONSHORE THE COAST.
HOWEVER...CONFIDENCE IS HIGHER THAT EVEN AFTER WINDS FROM FAY BEGIN
TO DECREASE...EC FL WILL REMAIN IN A WET PATTERN THROUGH LATE WEEK
WITH CONTINUED CONCERN FOR HEAVY RAINFALL AND FLOODING IN EC FL.

SAT-MON...SHOULD FINALLY HAVE A TREND BACK TOWARD CLIMO POPS IF
FAY/REMAINS MOVE OUT OF THE AREA. LOW CONFIDENCE FORECAST AND WILL
CONTINUE CLOSE TO THE LATE AUG SEASONAL NORMALS THIS TIME FRAME.

&&

.AVIATION...PERIODS OF IFR/LIFR CONDITIONS WITH GUSTS TO TROPICAL
STORM FORCE AND LOCALLY HEAVY RAIN REDUCING VISIBILITY BELOW 1 MILE.
FORECAST STORM TRACK WILL KEEP THE AREAS AIRPORTS IN MAINLY IFR
CONDITIONSS

&&

.MARINE...SQUALLS WITH HEAVY RAIN AND WIND GUSTS TO TROPICAL STORM
FORCE WILL MOVE ACROSS THE COASTAL WATERS IN THE SHORT TERM. WINDS
AND SEAS REMAIN SUFFICIENTLY HIGH MID WEEK THAT ONCE TROPICAL STORM
WARNING EXPIRES...SMALL CRAFT ADVISORIES WILL NEED TO BE POSTED.
SIGNIFICANTLY UNDERCUT WAVE WATCH IN THE FRI-SAT TIME FRAME...SINCE
THE GFS DEPICTION OF FAY HAD CRANKED SEAS UP TO 19FT NORTHERN
OFFSHORE LEG.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  84  76  85  77 /  90  70  70  60
MCO  85  76  88  75 /  90  60  70  60
MLB  85  76  88  75 / 100  70  70  60
VRB  86  78  86  76 / 100  70  70  60

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH THROUGH WEDNESDAY MORNING FOR COASTAL VOLUSIA-INDIAN
     RIVER-INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-NORTHERN LAKE-
     OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-
     SOUTHERN LAKE-ST. LUCIE.

     TORNADO WATCH UNTIL 8 AM EDT THIS MORNING FOR INDIAN RIVER-
     MARTIN-OKEECHOBEE-OSCEOLA-SOUTHERN BREVARD-ST. LUCIE.

     TROPICAL STORM WARNING FOR COASTAL VOLUSIA-INDIAN RIVER-MARTIN-
     NORTHERN BREVARD-SOUTHERN BREVARD-ST. LUCIE.

     TROPICAL STORM WIND WARNING UNTIL 4 AM EDT WEDNESDAY FOR INLAND
     VOLUSIA-NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-
     SOUTHERN LAKE.

AM...TORNADO WATCH UNTIL 8 AM EDT THIS MORNING FOR COASTAL WATERS
     FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-COASTAL
     WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET
     OUT 20 NM.

     TROPICAL STORM WARNING FOR COASTAL WATERS FROM FLAGLER BEACH TO
     VOLUSIA BREVARD COUNTY LINE OUT 20 NM-COASTAL WATERS FROM
     SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-COASTAL WATERS
     FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20
     NM-WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
     20 TO 60 NM OFFSHORE-WATERS FROM SEBASTIAN INLET TO JUPITER
     INLET 20 TO 60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD
     COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE.

&&

SHORT TERM...WIMMER
LONG TERM....GLITTO
RADAR........BRAGAW
TROP COORD...SPRATT
HMT.......DIETZMANN
Hazardous weather outlook, Aug 19, 5:43 AM EST, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
643 AM EDT TUE AUG 19 2008

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-192245-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
643 AM EDT TUE AUG 19 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.
PLEASE REFER TO THE TROPICAL STORM LOCAL STATEMENT AND ITS
GRAPHICAL COMPONENT FOR INFORMATION ON EXPECTED IMPACTS FROM
TROPICAL STORM FAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

FORMAL ACTIVATION IS LIKELY.
THE NATIONAL WEATHER SERVICE MAY NEED A PCARS RADIO OPERATOR.

WIMMER

In the hours before

Special weather statement, Aug 19, 6:29 AM EST, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
729 AM EDT TUE AUG 19 2008

FLZ059-064-191230-
MARTIN-ST. LUCIE-
729 AM EDT TUE AUG 19 2008

...STRONG SQUALLS AFFECTING MARTIN COUNTY...ST. LUCIE COUNTY...

AT 729 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG SQUALL 9 MILES WEST OF JOHNATHAN DICKINSON STATE PARK...MOVING
NORTH AT 30 MPH.

LOCATIONS IN THE PATH OF THE SQUALLS INCLUDE JUPITER...NORTH RIVER
SHORES...PORT SAINT LUCIE RIVER PARK AND SAINT LUCIE WEST.

THE PRIMARY THREAT WILL BE GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN
CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE
POWER OUTAGES. INTENSE RAINFALL WILL TEMPORARILY REDUCE VISIBILITY.
SEEK SHELTER INDOORS UNTIL THE SQUALLS PASS.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.

JP
Special weather statement, Aug 19, 7:31 AM EST, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
831 AM EDT TUE AUG 19 2008

FLZ047-053-054-058-059-064-191330-
INDIAN RIVER-MARTIN-OKEECHOBEE-OSCEOLA-SOUTHERN BREVARD COUNTY-ST.
LUCIE-
831 AM EDT TUE AUG 19 2008

...SQUALLS AFFECTING SOUTH BREVARD COUNTY...INDIAN RIVER
COUNTY...MARTIN COUNTY...OKEECHOBEE COUNTY...OSCEOLA COUNTY...ST.
LUCIE COUNTY...

AT 831 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SQUALLS ACROSS MUCH OF THE TREASURE COAST EXTENDING NORTH TO
MELBOURNE AND LAKE KISSIMMEE...MOVING NORTH AT 20 TO 25 MPH.

THE PRIMARY THREAT WILL BE OCCASIONAL GUSTY WINDS OF 35 TO 45
MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE
LIMBS OR CAUSE POWER OUTAGES AND BLINDING RAINFALL.

PERIODS OF TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING PONDING ON
SOME ROADS AND FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD
SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND
LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.

JP
Special weather statement, Aug 19, 8:31 AM EST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
931 AM EDT TUE AUG 19 2008

FLZ054-059-064-191430-
INDIAN RIVER-MARTIN-ST. LUCIE-
931 AM EDT TUE AUG 19 2008

...SQUALLS AFFECTING INDIAN RIVER COUNTY...MARTIN COUNTY...ST. LUCIE
COUNTY...

AT 928 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SQUALLS ALONG THE TREASURE COAST...MOVING NORTHWEST AT 30 MPH.

THE PRIMARY THREAT WILL BE OCCASIONAL GUSTS TO 40 TO 45 MPH...WHICH
CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR
CAUSE POWER OUTAGES AND BLINDING RAINFALL.

PERIODS OF TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING PONDING ON
SOME ROADS AND FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD
SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND
LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.

WEITLICH
Local storm report, Aug 19, 9:24 AM EST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
1024 AM EDT TUE AUG 19 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 AM     WATER SPOUT      3 E ORMOND BEACH        29.28N 81.01W
08/19/2008                   AMZ550             FL   LAW ENFORCEMENT

            WATERSPOUT FORMED OFF ORMOND BEACH AND DISSIPATED BEFORE
            REACHING SHORE.

&&

FXD
Special weather statement, Aug 19, 9:28 AM EST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
1028 AM EDT TUE AUG 19 2008

FLZ054-058-059-064-191530-
INDIAN RIVER-MARTIN-OKEECHOBEE-ST. LUCIE-
1028 AM EDT TUE AUG 19 2008

...SQUALLS AFFECTING INDIAN RIVER COUNTY...MARTIN
COUNTY...NORTHEASTERN OKEECHOBEE COUNTY...ST. LUCIE COUNTY...

AT 1024 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SQUALLS ACROSS THE TREASURE COAST WEST INTO OKEECHOBEE
COUNTY...MOVING NORTHWEST AT 29 MPH.

THE PRIMARY THREAT WILL BE OCCASIONAL GUSTS TO 40 TO 50 MPH...WHICH
CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR
CAUSE POWER OUTAGES AND BLINDING RAINFALL.

PERIODS OF TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING PONDING ON
SOME ROADS AND FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD
SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND
LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.

WEITLICH
Local storm report, Aug 19, 9:29 AM EST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
1029 AM EDT TUE AUG 19 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1011 AM     TORNADO          STUART                  27.15N 80.22W
08/19/2008                   MARTIN             FL   LAW ENFORCEMENT

            TORNADO WITH WIRES DOWNED AND CAR OVERTURNED AT THE
            INTERSECTION OF MONROE ST AND US1/FEDERAL HWY

&&

FXD

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

8 tropical storm, 1 high surf. Local standard time, as filed.

Tropical Storm, Okeechobee

When
August 19, 10:00 AM EST to 8:00 PM EST
Where
Okeechobee forecast zone
Property damage
$99,000
Crop damage
$99,000
Reported by
Newspaper
Coordinates
27.386, -80.889 (the zone’s center; the record gives no point)

Tropical Storm, Brevard

When
August 19, 12:00 PM EST to 7:00 PM EST
Where
Brevard forecast zone
Property damage
$99,000
Crop damage
$100,000
Reported by
Newspaper

Tropical Storm, Martin

When
August 19, 12:00 PM EST to 10:00 PM EST
Where
Martin forecast zone
Reported by
Newspaper

Tropical Storm, Indian River

When
August 19, 1:00 PM EST to 10:00 PM EST
Where
Indian River forecast zone
Property damage
$77,000
Crop damage
$66,000
Reported by
Emergency Manager

Tropical Storm, St. Lucie

When
August 19, 1:00 PM EST to 10:00 PM EST
Where
St. Lucie forecast zone
Reported by
Newspaper

High Surf, Volusia

When
August 20, 8:00 AM EST to August 21, 8:00 PM EST
Where
Volusia forecast zone
Deaths
1 direct, 0 indirect
Reported by
Newspaper
Coordinates
29.063, -81.149 (the zone’s center; the record gives no point)

At approximately 1300 EST, a 35 year old woman was walking with her husband in waist-deep water at Daytona Beach during Tropical Storm Fay. They were hit by a huge wave and swept off their feet. The husband made it back to shore, but the wife was swept away and drowned. Ten minutes later, the woman's body was recovered about 75 feet north of where she was swept into the rough surf.

Tropical Storm, Volusia

When
August 21, 8:00 PM EST to August 22, 8:00 PM EST
Where
Volusia forecast zone
Deaths
0 direct, 1 indirect
Crop damage
$40,000
Reported by
Newspaper
Coordinates
29.063, -81.149 (the zone’s center; the record gives no point)

Tropical Storm, Orange

When
August 21, 8:00 PM EST to August 22, 12:00 PM EST
Where
Orange forecast zone
Reported by
Newspaper
Coordinates
28.514, -81.323 (the zone’s center; the record gives no point)

Tropical Storm, Seminole

When
August 21, 8:00 PM EST to August 22, 12:00 PM EST
Where
Seminole forecast zone
Reported by
Newspaper
Coordinates
28.717, -81.236 (the zone’s center; the record gives no point)

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
High Surf, Volusia2008-08-2135FemaleIn WaterDirect
Tropical Storm, Volusia2008-08-2135FemaleIn WaterIndirect

What these are

Tropical Storm
A tropical cyclone with sustained winds of 34 to 63 knots (39 to 73 mph).
High Surf
Large waves breaking on the shore that caused damage, erosion or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2008Every state in 2008This day in weather historyWarnings in Florida, August 2008The 2008 hurricane season

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 133806, 133812, 134440, 133819, 134442, 286335, 134439, 134441, 134443.